Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 22, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 4, 2005, 9:30 PM CDT for Wyandotte County, Kansas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2005, 9:30 PM CDT (02:30 UTC)
- Expired
- Jun 5, 2005, 3:30 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
County Wyandotte County, KS
The radar
The Pleasant Hill radar (KEAX), 55 km from the middle of the area, began a volume at 02:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3003 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 15.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 050231
FFWEAX
KSC209-050830-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 PM CDT SAT JUN 4 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 330 AM CDT
* AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...EDWARDSVILLE AND KANSAS CITY KS.
RAINFALL RATES OF 1 TO 2 INCHES PER HOUR CAN BE EXPECTED IN THE
WARNED AREA. RAINFALL TOTALS MAY EXCEED 3 INCHES THROUGH MIDNIGHT.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
PLEASANT HILL.
LAT...LON 3914 9460 3904 9462 3904 9479 3906 9481
3905 9487 3904 9489 3913 9489 3914 9487
3919 9488
$$
SFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 2:35 PM CDT, 6 hours 55 minutes earlier.
Area forecast discussion, Jun 4, 2:35 PM CDT, 6 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 235 PM CDT SAT JUN 4 2005 .DISCUSSION... POTENT UPPER LEVEL STORM SYSTEM EMERGING INTO THE CENTRAL PLAINS WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN WIDESPREAD CONVECTIVE DEVELOPMENT THROUGH TONIGHT. DEEP LAYER SHEAR AND INSTABILITY ARE FAVORABLE FOR SUPERCELLS WITH ATTENDANT THREAT FOR VERY LARGE HAIL AND DAMAGING WINDS. LOW 70 DEW POINTS HAVE ADVECTED NORTH ACROSS MUCH OF THE AREA...WHICH WILL RESULT IN LOW LCL HEIGHTS...HOWEVER LIMITED LOW LEVEL SHEAR WILL MITIGATE TORNADO THREAT SOMEWHAT. EXPECT CONVECTION TO OVERSPREAD WESTERN CWA WITHIN 23-01Z TIMEFRAME. STRENGTHENING DEEP LAYER SHEAR DURING THIS TIME FRAME WILL ENHANCE SEVERE THREAT. EXPECT CONVECTION TO CONGEAL INTO SEVERE MCS AS IT PROPAGATES NORTHEAST ACROSS NORTH CENTRAL AND CENTRAL MO. IN ADDITION...FLASH FLOOD THREAT IS HIGH GIVEN SATURATED ANTECEDENT CONDITIONS. GOING FLASH FLOOD WATCH THROUGH OVERNIGHT HOURS LOOKS GOOD. MS && .PREV DISCUSSION... 425 AM... WILL EXPAND THE FLOOD WATCH TO INCLUDE THE ENTIRE FORECAST AREA AND EXTEND THE TIME PERIOD INTO SUNDAY MORNING. RAINS OVERNIGHT IN THE FORECAST AREA HAVE ALREADY CAUSED SOME FLOODING PROBLEMS...AND SATURATED THE GROUND FOR MUCH OF THE REGION WHICH SHOULD PRIME THE AREA FOR MORE FLOODING PROBLEMS TONIGHT. WE SHOULD SEE A BREAK IN THE RAIN DURING THE AFTERNOON HOURS WHICH WILL ALLOW TEMPERATURES TO ROCKET UP. MAY SEE SOME NEAR 90 READINGS IF SKIES CLEAR ENOUGH...BUT FOR NOW WILL LEAN TOWARD MIDDLE TO UPPER 80S BANKING ON SOME RESIDUAL CLOUD DEBRIS FROM MORNING STORMS. THE HEATING SHOULD SET THE STAGE FOR STRONG TO SEVERE WEATHER TONIGHT. EXPECT EASTERN KANSAS TO BECOME QUITE UNSTABLE BY MID TO LATE AFTERNOON. NOT MUCH CAPPING EXPECTED...WITH MID LEVEL LAPSE RATES EXPECTED TO BE QUITE FAVORABLE FOR RAPID STORM DEVELOPMENT THIS AFTERNOON AS SHORT WAVE MOVES OUT OF COLORADO AND INTO NEBRASKA AND KANSAS. STORMS SHOULD BE CLEARING AREA BY SUNDAY MORNING. MAY SEE SOME REDEVELOPMENT IN SOUTHERN AND EASTERN MISSOURI ON SUNDAY...AND SOME CONCERN SOMETHING MIGHT TRY TO REDEVELOP IN SOUTHEAST PART OF FORECAST AREA DEPENDING ON THE THE PROGRESS OF THE UPPER WAVE. FOR NOW WILL LEAVE FORECAST DRY WITH JUST SLIGHT CHANCES MENTIONED IN GRIDS. WILL BE WORTH WATCHING WITH LATER MODEL RUNS. DID WARM TEMPERATURES A BIT FOR MONDAY WITH UPPER RIDGING MOVING INTO AREA AND RETURN FLOW ALREADY SETTING UP. LOOKS LIKE NORTHWEST PART OF FORECAST AREA MAY REACH 90 DEGREE READINGS. PC && .EAX WATCHES/WARNINGS/ADVISORIES... MO...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES. KS...FLOOD WATCH UNTIL 6 AM SUNDAY FOR ALL ZONES.
Hazardous weather outlook, Jun 4, 1:02 PM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT SAT JUN 4 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-051815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT SAT JUN 4 2005 ...SEVERE WEATHER OUTBREAK EXPECTED THIS AFTERNOON AND THIS EVENING...WITH A POTENTIAL FOR STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL...DAMAGING WINDS AND FLASH FLOODING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT UPPER LEVEL STORM SYSTEM WILL COMBINE WITH AN EXTREMELY UNSTABLE AIRMASS IN PLACE ACROSS THE REGION...RESULTING IN EXPLOSIVE DEVELOPMENT OF SEVERE THUNDERSTORMS BY MID TO LATE AFTERNOON ACROSS CENTRAL AND EASTERN KANSAS...THEN OVERSPREADING NORTHWEST AND WEST CENTRAL MISSOURI THROUGH THE EARLY EVENING HOURS. WIND SHEAR PROFILES ARE SUPPORTIVE OF SUPERCELL THUNDERSTORMS CAPABLE PRODUCING STRONG TORNADOES...IN ADDITION TO VERY LARGE HAIL AND DAMAGING WINDS...PRIMARILY ACROSS AREAS ALONG AND WEST OF THE INTERSTATE 35 CORRIDOR. THESE STORMS WILL LIKELY MERGE INTO A SQUALL LINE AS THEY MOVE EAST OF THE INTERSTATE 35 CORRIDOR ACROSS NORTH CENTRAL AND WEST CENTRAL MISSOURI THROUGH THE EVENING AND OVERNIGHT HOURS...WITH DAMAGING WINDS THE PRIMARY THREAT WITH THIS LINE. FLASH FLOODING IS ALSO EXPECTED ACROSS THE AREA...AS THE GROUND REMAINS SATURATED FROM RECENT RAINFALL. AS A RESULT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED AGAIN THURSDAY AND FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE WITH THIS ACTIVITY AS WELL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ACROSS THE ENTIRE OUTLOOK AREA LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 4, 9:15 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
915 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL SAVANNAH 39.94N 94.83W
06/04/2005 1.00 INCH ANDREW MO EMERGENCY MNGR
0830 PM FLASH FLOOD SAVANNAH 39.94N 94.83W
06/04/2005 ANDREW MO EMERGENCY MNGR
2 INCHES OF RAIN FLOODED SERVICE ROADS.
&&
CUTTERLocal storm report, Jun 4, 9:17 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
917 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL 2 S WHITE CLOUD 39.95N 95.30W
06/04/2005 1.75 INCH DONIPHAN KS TRAINED SPOTTER
0508 PM HAIL 1 N FOREST CITY 40.00N 95.19W
06/04/2005 1.00 INCH HOLT MO TRAINED SPOTTER
0532 PM TORNADO 2 NE FILLMORE 40.05N 94.95W
06/04/2005 ANDREW MO TRAINED SPOTTER
TORNADO ON THE GROUND SPOTTED FROM INTERSECTION OF
HIGHWAY Y AND 71.
0558 PM HAIL ARKOE 40.26N 94.83W
06/04/2005 1.00 INCH NODAWAY MO PUBLIC
0625 PM HAIL RAVENWOOD 40.35N 94.67W
06/04/2005 1.75 INCH NODAWAY MO TRAINED SPOTTER
0626 PM HAIL 1 W MOUND CITY 40.14N 95.25W
06/04/2005 1.00 INCH HOLT MO TRAINED SPOTTER
0626 PM HAIL 1 W MOUND CITY 40.14N 95.25W
06/04/2005 1.00 INCH HOLT MO TRAINED SPOTTER
0626 PM HAIL 1 W MOUND CITY 40.14N 95.25W
06/04/2005 1.00 INCH HOLT MO AMATEUR RADIO
0637 PM HAIL 3 E MARYVILLE 40.34N 94.81W
06/04/2005 1.75 INCH NODAWAY MO LAW ENFORCEMENT
0645 PM TSTM WND GST ARRINGTON 39.47N 95.53W
06/04/2005 60 MPH ATCHISON KS LAW ENFORCEMENT
0648 PM TORNADO 5 S GRANT CITY 40.41N 94.41W
06/04/2005 WORTH MO STORM CHASER
CROSSING 169 HIGHWAY.
0700 PM FLASH FLOOD BIG LAKE 40.07N 95.35W
06/04/2005 HOLT MO LAW ENFORCEMENT
ROADS TO ONE LANE AROUND BIG LAKE.
0700 PM TORNADO 3 E GRANT CITY 40.49N 94.36W
06/04/2005 WORTH MO AMATEUR RADIO
ALONG HIGHWAY 46. HAS DESTOYED SEVERAL BARNS.
0702 PM TORNADO STANBERRY 40.22N 94.54W
06/04/2005 GENTRY MO STORM CHASER
0713 PM HAIL 6 N STANBERRY 40.30N 94.54W
06/04/2005 1.75 INCH GENTRY MO AMATEUR RADIO
0714 PM HAIL 6 N STANBERRY 40.30N 94.54W
06/04/2005 2.75 INCH GENTRY MO AMATEUR RADIO
0715 PM TORNADO 2 N HATFIELD 40.56N 94.15W
06/04/2005 HARRISON MO STORM CHASER
HAD ALREADY DONE DAMAGE SOUTH OF HATFIELD
0716 PM HAIL BIG LAKE 40.07N 95.35W
06/04/2005 1.00 INCH HOLT MO LAW ENFORCEMENT
0740 PM TORNADO 4 N MCFALL 40.17N 94.22W
06/04/2005 GENTRY MO AMATEUR RADIO
DOING DAMAGE TO TREES
0743 PM HAIL DARLINGTON 40.20N 94.40W
06/04/2005 1.25 INCH GENTRY MO LAW ENFORCEMENT
0743 PM HAIL ALBANY 40.25N 94.33W
06/04/2005 1.00 INCH GENTRY MO LAW ENFORCEMENT
0744 PM HAIL AMAZONIA 39.89N 94.89W
06/04/2005 0.75 INCH ANDREW MO LAW ENFORCEMENT
0750 PM TORNADO ELWOOD 39.75N 94.88W
06/04/2005 BUCHANAN KS TRAINED SPOTTER
TRAINED SPOTTER REPORTED TORNADO ON THE GROUND NEAR THE
PONY EXPRESS BRIDGE.
0755 PM TORNADO ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
TORNADO ON THE GROUND N169 HWY 2 MILES E OF I-29.
0755 PM TSTM WND DMG ST JOSEPH 39.76N 94.85W
06/04/2005 BUCHANAN MO TRAINED SPOTTER
1 FOOT DIAMETER MAPLE TREES BROOKEN IN TWO.
0800 PM HAIL SAVANNAH 39.94N 94.83W
06/04/2005 1.00 INCH ANDREW MO EMERGENCY MNGR
0830 PM FLASH FLOOD SAVANNAH 39.94N 94.83W
06/04/2005 ANDREW MO EMERGENCY MNGR
2 INCHES OF RAIN FLOODED SERVICE ROADS.
0854 PM TORNADO 6 W GALLATIN 39.91N 94.08W
06/04/2005 DAVIESS MO LAW ENFORCEMENT
TORNADO TOUCH DOWN NORTH OF LAKE VIKING.
&&
CUTTERSpecial weather statement, Jun 4, 9:23 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 923 PM CDT SAT JUN 4 2005 KSZ104-MOZ013-014-021>023-028>031-037-050330- CALDWELL-CARROLL-CLAY-CLINTON-DAVIESS-DE KALB-JACKSON-LIVINGSTON-PLATTE-RAY-WYANDOTTE- 923 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ALERT FOR CALDWELL...CLAY...CLINTON...RAY...SOUTHEASTERN DEKALB...SOUTHEASTERN PLATTE...SOUTHERN DAVIESS...WESTERN CARROLL AND WESTERN LIVINGSTON COUNTIES... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PERRIN TO SMITHVILLE TO KANSAS CITY KS...OR ALONG A LINE EXTENDING FROM 20 MILES EAST OF ST JOSEPH TO 17 MILES NORTH OF KANSAS CITY TO 9 MILES WEST OF KANSAS CITY...MOVING EAST AT 50 MPH. PEOPLE IN CALDWELL...CARROLL...CLAY...CLINTON...DAVIESS...DEKALB...JACKSON...LI VINGSTON...PLATTE...AND RAY COUNTIES...INCLUDING THE CITIES OF PERRIN...RIVERSIDE...PLATTSBURG...PARKVILLE...GLADSTONE...NORTH KANSAS CITY...KANSAS CITY...HOLT...LATHROP AND KEARNEY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. DESTRUCTIVE WINDS IN EXCESS OF 70 MPH ARE EXPECTED WITH THESE STORMS. KOCH
Local storm report, Jun 4, 9:24 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
924 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM HAIL PRINCETON 40.40N 93.59W
06/04/2005 1.00 INCH MERCER MO PUBLIC
&&
PCLocal storm report, Jun 4, 9:30 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
930 PM CDT SAT JUN 04 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HAIL 5 NW ALTAMONT 39.94N 94.15W
06/04/2005 1.25 INCH DAVIESS MO STORM CHASER
&&
PCSpecial weather statement, Jun 4, 9:30 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 930 PM CDT SAT JUN 4 2005 MOZ007-050315- PUTNAM- 930 PM CDT SAT JUN 4 2005 ...SIGNIFICANT WEATHER ALERT FOR CENTRAL PUTNAM COUNTY... AT 927 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES NORTHWEST OF UNIONVILLE...OR 11 MILES SOUTH OF SEYMOUR...MOVING EAST AT 45 MPH. SMALL HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE CLOSELY MONITORED FOR ANY FURTHER STRENGTHENING. HUDSON
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 7:25 PM CDT | Flash Flood Warning | EAX | Atchison | 6 hr |
| Jun 4, 7:41 PM CDT | Tornado Warning | EAX | Doniphan | 38 min |
| Jun 4, 8:44 PM CDT | Tornado Warning | EAX | Leavenworth, Wyandotte | 45 min |
| Jun 4, 8:55 PM CDT | Flash Flood Warning | EAX | Leavenworth | 6 hr |
Nearby
Flash Flood Warnings in Kansas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.